Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Too much alcohol, throwing up persistently. Maxolon not helped. Sensitive stomach can be fed with?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1975
Answered : 126 Questions
Hi My brother drank too much alcohol and started throwing up, this has last 24 hours, I gave him maxolon (a tab to stop throwing up) and that has worked, but this has happened in the past on 3 seperate occasions where he starts throwing up, takes tablets, feels good, eats something (even soup) and starts throwing up agian and this cycle goes on for weeks until he is hospitalised,and even then they just discharge him and he has to go back every day, docs say he has a sensitive stomach, but I need more advice, he is 34 and has a problem with booze (which he admits) What can I give him to eat this time, he feels good today but worried he will start throwing up again, or any other solutions? Please help
Posted Sun, 22 Apr 2012 in Smoking and Alcohol Addiction
Answered by Dr. Geeta Sundar 59 minutes later

Thanks for posting the query. You say your brother has a problem of throwing up after drinking and he is addicted to smoking and drinking. You want to know what can be done to prevent these attacks.

Well alcohol and smoking both lead to chronic gastritis (there is a lot of mucous secretion) in stomach along with acidity. This causes him to throw up. Along with the drug you are giving for nausea, you can give him a preparation containing 'sucralfate' which causes a protective layer to form on the inner side of stomach wall, before drinking, so that gastritis is prevented. A combination of sucralfate and an anti acid will be best.

And since he is young, why don't you consider admitting him in a good de-addiction centre?

If you have any follow up query, please revert back.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Addiction Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor